Alert archive / Nevada / Red Flag Warnings in 2020
Red Flag Warning 27, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Oct 9, 2020, 2:54 PM PDT for 6 counties in Nevada. It took effect at Oct 10, 2020, 1:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2020, 2:54 PM PDT (21:54 UTC)
- In effect from
- Oct 10, 2020, 1:00 PM PDT
- Expired
- Oct 10, 2020, 8:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3403 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
311 WWUS85 KLKN 092154 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 254 PM PDT Fri Oct 9 2020 ...Cold front to bring gusty winds to parts of central and northern Nevada Saturday... NVZ424-438-469-470-101600- /O.UPG.KLKN.FW.A.0016.201010T2000Z-201011T0300Z/ /O.NEW.KLKN.FW.W.0027.201010T2000Z-201011T0300Z/ Southeastern Humboldt County and northern Lander County- W Elko County, N Eureka and Lander Counties N of I80- Central Elko County-Eastern Elko County- 254 PM PDT Fri Oct 9 2020 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM PDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 424...438...469 AND 470... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 1 PM to 8 PM PDT Saturday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 424 Southeastern Humboldt County and northern Lander County...Fire Weather Zone 438 W Elko County, N Eureka and Lander Counties N of I80...Fire Weather Zone 469 Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...West 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 15 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ425-427-101600- /O.NEW.KLKN.FW.W.0027.201010T2000Z-201011T0300Z/ White Pine and Northeast Nye Counties-Central Nevada-Toiyabe- 254 PM PDT Fri Oct 9 2020 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM PDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425 AND 427... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 1 PM to 8 PM PDT Saturday. * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties and Fire Weather Zone 427 Central Nevada-Toiyabe. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 13 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
218 WWUS85 KLKN 100927 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 227 AM PDT Sat Oct 10 2020 ...Cold front to bring gusty winds to parts of central and northern Nevada Saturday... NVZ424-425-427-438-469-470-110300- /O.CON.KLKN.FW.W.0027.201010T2000Z-201011T0300Z/ Southeastern Humboldt County and northern Lander County- White Pine and Northeast Nye Counties-Central Nevada-Toiyabe- W Elko County, N Eureka and Lander Counties N of I80- Central Elko County-Eastern Elko County- 227 AM PDT Sat Oct 10 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 424...425...427...438...469 AND 470... * Affected Area...Fire Weather Zone 424 Southeastern Humboldt County and northern Lander County...Fire Weather Zone 425 White Pine and Northeast Nye Counties...Fire Weather Zone 427 Central Nevada-Toiyabe...Fire Weather Zone 438 W Elko County, N Eureka and Lander Counties N of I80...Fire Weather Zone 469 Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...West 15 to 20 mph with gusts up to 40 mph. * Relative Humidity...As low as 14 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
609 WWUS85 KLKN 101015 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 315 AM PDT Sat Oct 10 2020 ...Cold front to bring gusty winds to parts of central and northern Nevada today... NVZ426-110300- /O.EXA.KLKN.FW.W.0027.201010T2000Z-201011T0300Z/ Northern Nye County-Mojave- 315 AM PDT Sat Oct 10 2020 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 426... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 1 PM this afternoon to 8 PM PDT this evening. * Affected Area...Fire Weather Zone 426 Northern Nye County- Mojave. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 13 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ424-425-427-438-469-470-110300- /O.CON.KLKN.FW.W.0027.201010T2000Z-201011T0300Z/ Southeastern Humboldt County and northern Lander County- White Pine and Northeast Nye Counties-Central Nevada-Toiyabe- W Elko County, N Eureka and Lander Counties N of I80- Central Elko County-Eastern Elko County- 315 AM PDT Sat Oct 10 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 424...425...427...438...469 AND 470... * Affected Area...Fire Weather Zone 424 Southeastern Humboldt County and northern Lander County...Fire Weather Zone 425 White Pine and Northeast Nye Counties...Fire Weather Zone 427 Central Nevada-Toiyabe...Fire Weather Zone 438 W Elko County, N Eureka and Lander Counties N of I80...Fire Weather Zone 469 Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...West 15 to 20 mph with gusts up to 40 mph. * Relative Humidity...As low as 14 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
480 WWUS85 KLKN 102011 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 111 PM PDT Sat Oct 10 2020 ...Cold front to bring gusty winds to parts of central and northern Nevada through early Saturday evening... NVZ424-425-427-438-469-470-110300- /O.CON.KLKN.FW.W.0027.000000T0000Z-201011T0300Z/ Southeastern Humboldt County and northern Lander County- White Pine and Northeast Nye Counties-Central Nevada-Toiyabe- W Elko County, N Eureka and Lander Counties N of I80- Central Elko County-Eastern Elko County- 111 PM PDT Sat Oct 10 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 424...425...427...438...469 AND 470... * Affected Area...Fire Weather Zone 424 Southeastern Humboldt County and northern Lander County...Fire Weather Zone 425 White Pine and Northeast Nye Counties...Fire Weather Zone 427 Central Nevada-Toiyabe...Fire Weather Zone 438 W Elko County, N Eureka and Lander Counties N of I80...Fire Weather Zone 469 Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...West 15 to 20 mph with gusts up to 40 mph. * Relative Humidity...As low as 14 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ426-110300- /O.CON.KLKN.FW.W.0027.000000T0000Z-201011T0300Z/ Northern Nye County-Mojave- 111 PM PDT Sat Oct 10 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 426... * Affected Area...Fire Weather Zone 426 Northern Nye County- Mojave. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 13 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
499 WWUS85 KLKN 110246 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 746 PM PDT Sat Oct 10 2020 NVZ424-425-427-438-469-470-110400- /O.EXP.KLKN.FW.W.0027.000000T0000Z-201011T0300Z/ Southeastern Humboldt County and northern Lander County- White Pine and Northeast Nye Counties-Central Nevada-Toiyabe- W Elko County, N Eureka and Lander Counties N of I80- Central Elko County-Eastern Elko County- 746 PM PDT Sat Oct 10 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 424...425...427...438...469 AND 470... Relative humidity has risen significantly across northern NV this evening, with rain showers being reported. Gusty winds will continue in some locations into the evening hours, however critical wind and humidity levels are no longer expected. As such the Red Flag Warning will be expiring at 8 PM PDT. $$ NVZ426-110400- /O.EXP.KLKN.FW.W.0027.000000T0000Z-201011T0300Z/ Northern Nye County-Mojave- 746 PM PDT Sat Oct 10 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 426... Gusty winds will continue in some locations into the evening hours, however critical wind and humidity levels are no longer expected. As such the Red Flag Warning will be expiring at 8 PM PDT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Oct 9, 2:13 AM PDT, 12 hours 41 minutes earlier.
Area forecast discussion, Oct 9, 2:13 AM PDT, 12 hours 41 minutes before
Area Forecast Discussion National Weather Service Elko NV 213 AM PDT Fri Oct 9 2020 .SYNOPSIS...Today brings the last day of above normal temperatures and dry conditions before a cold front brings cooler and wetter conditions to northern Nevada over the weekend. Rain is most likely along and north of I-80 Saturday afternoon through Sunday morning. Drier conditions coupled with a warming trend returns as high pressure temporarily builds in for the first half of the work week. && .SHORT TERM...Today through Saturday evening. IR satellite imagery show clouds are dissipating west to east this morning. Temperatures are rather mild compared to the previous several nights however expect temperatures to once again fall to near freezing in many areas as the clouds move on. Otherwise, quiet around the LKN CWFA...awaiting a brief change in the weather pattern. The short term models are in very good agreement this morning showing dry conditions continuing for another day or so, then a cold, wet system dropping quickly through northern Nevada. Today through early Saturday morning. Low pressure will move to near Los Angeles, then drop south along the southern California coastline. For the LKN CWFA, dry conditions will continue with one more warm day in this episode. Clouds will not be abundant, allowing daytime heating and overnight cooling. Hazy conditions from California fires will likely continue across western and northern Nevada. High temperatures will be mainly in the 70s. Low temperatures will generally drop into the 30s. Late Saturday morning through Saturday evening. The low pressure area will cross through California and Nevada. The splitting system will allow precipitation to dip into northern Nevada as the low center passes across the Baja peninsula. There will be a slight chance for showers as early as late Saturday morning in far western Humboldt County. Precipitation will be in the form of rain below 9500 feet through Saturday evening and will mainly impact northeast Humboldt County and northern Elko County. Around 0.3 inches of precipitation could occur Saturday evening in those areas. High temperatures will range from the mid 60s to the mid 70s. .LONG TERM...Saturday night through next Thursday Strongest winds are expected to continue into early Sunday morning while the cold front passes through. Sustained winds of 15 to 20 mph are expected with gusts up to 30 mph. Post-frontal winds up to 20 mph linger through Sunday evening, but winds calm down after that. Precipitation has been difficult to sort out with this cold front. The last few model runs have pushed it even more north than previously, and have lessened amounts. Latest guidance suggests the best chance for rainfall is going to be in Elko county as well as parts of Humboldt, Lander, and Eureka counties. Most of us may only see a few hundredths of an inch of rain, but the higher elevations in the Jarbidge and Jackpot area may see up to a quarter of an inch. Snowfall in the mountaintops is starting to look less likely than previously discussed. If it does occur, there should be minimal accumulation, if any. The weekend old front brings in the coolest air we have seen in awhile. Afternoon highs on Sunday are mostly going to be in the 50s and 60s, but overnight lows into Monday morning drop into the 20s and 30s. Monday and Tuesday, highs try to rebound into the 60s and 70s, but a dry cold front Wednesday clips northern Nevada and causes a large range of highs from the 50s to 70s for Wednesday and Thursday. && .AVIATION... VFR conditions prevail through Saturday morning. && .FIRE WEATHER...Critically low relative humidity with some valley RH in the single digits this afternoon. However, winds are expected to be light. A cold front will bring stronger winds to much of northern Nevada Saturday as a low pressure trough approaches the state. West-southwest to west winds of 15-25 mph mainly along the I-80 corridor and into Elko county with gusts to 30-35 mph are expected Saturday afternoon and evening. Initially, humidity values may be low enough to create critical fire weather conditions across fire zones 438, 469, as well as 424 (mainly south of I-80) where a fire weather watch is now in effect. Winds will subside Saturday evening and RH will rise significantly as showers quickly move through northern Nevada. Rainfall will mainly impact the Jarbidge Wilderness area and the Independence Mountains. Around 0.5 inches of precipitation could occur Saturday night through Sunday morning. Snow levels will start out around 10000 feet Saturday evening and drop to the valley floors by Sunday morning across northern Elko County as precipitation tapers off. Therefore a skiff of snow is possible at the valley floors and a few inches of snow will be possible on the mountains. High pressure will return next week with another round of dry conditions and above-normal temperatures. && .LKN WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday afternoon through Saturday evening for Central Elko County-Eastern Elko County-Southeastern Humboldt County and northern Lander County-W Elko County, N Eureka and Lander Counties N of I80. && 92/84/90/92
Nearby
Red Flag Warnings in Nevada, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.